Alert archive / Pennsylvania / Wind Advisories in 2005
Wind Advisory 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Aug 30, 2005, 3:37 AM EDT for 11 counties in Ohio; 12 counties in Pennsylvania; 6 counties in West Virginia. It took effect at Aug 30, 2005, 12:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2005, 3:37 AM EDT (07:37 UTC)
- In effect from
- Aug 30, 2005, 12:00 PM EDT
- Expired
- Aug 30, 2005, 8:34 PM EDT
- In force
- 9 hr
- Issued by
- NWS Pittsburgh, PA
All 29 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 300737 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 337 AM EDT TUE AUG 30 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-301545- /X.NEW.KPBZ.WI.Y.0001.050830T1600Z-050831T0000Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 337 AM EDT TUE AUG 30 2005 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE REMNANTS OF HURRICANE KATRINA WILL MOVE OVER THE OHIO VALLEY TODAY. THIS LOW PRESSURE SYSTEM IS STILL STRONG ENOUGH TO GENERATE WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH POSSIBLE...ESPECIALLY OVER THE RIDGES TO THE SOUTH AND EAST OF PITTSBURGH. THE NATIONAL WEATHER SERVICE ADVISES THAT YOU SECURE LOOSE OBJECTS AROUND YOUR PROPERTY THIS MORNING. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING THIS AFTERNOON. $$ 15/11
3 follow-up statements
000 WWUS71 KPBZ 301442 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1042 AM EDT TUE AUG 30 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-302245- /X.CON.KPBZ.WI.Y.0001.050830T1600Z-050831T0000Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 1042 AM EDT TUE AUG 30 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE REMNANTS OF HURRICANE KATRINA WILL THROUGH THE OHIO VALLEY TODAY. THE STORM IS STILL STRONG ENOUGH TO GENERATE WINDS OF 25 TO 35 MPH...WITH POSSIBLE GUSTS OF 40 TO 45 MPH...ESPECIALLY OVER THE RIDGES TO THE SOUTH AND EAST OF PITTSBURGH. THE NATIONAL WEATHER SERVICE ADVISES THAT YOU SECURE LOOSE OBJECTS. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS71 KPBZ 301649 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1249 PM EDT TUE AUG 30 2005 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-WVZ001>004-012-021-022-301800- /X.CAN.KPBZ.WI.Y.0001.000000T0000Z-050831T0000Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON... CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA... MCMURRAY...WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 1249 PM EDT TUE AUG 30 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELED THE WIND ADVISORY. $$ MDZ001-PAZ023-030-032-WVZ023-041-310100- /X.EXT.KPBZ.WI.Y.0001.000000T0000Z-050831T0600Z/ GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 1249 PM EDT TUE AUG 30 2005 ...WIND ADVISORY EXTENDED UNTIL 2 AM EDT WEDNESDAY... THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 2 AM EDT WEDNESDAY. THE REMNANTS OF HURRICANE KATRINA WILL THROUGH THE OHIO VALLEY TODAY. THE STORM IS STILL STRONG ENOUGH TO GENERATE WINDS OF 25 TO 35 MPH...WITH POSSIBLE GUSTS OF 40 TO 45 MPH OVER HIGHER TERRAIN ABOVE 2000 FEET. THE NATIONAL WEATHER SERVICE ADVISES THAT YOU SECURE LOOSE OBJECTS. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS71 KPBZ 310034 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 834 PM EDT TUE AUG 30 2005 MDZ001-PAZ023-030-032-WVZ023-041-310145- /X.CAN.KPBZ.WI.Y.0001.000000T0000Z-050831T0600Z/ GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 834 PM EDT TUE AUG 30 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. THE STRONG WINDS EXPECTED HAVE NOT MATERIALIZED. HOWEVER SOME HIGHER GUSTS TO 40 MPH ARE STILL POSSIBLE LATE TONIGHT ACROSS THE HIGHER ELEVATIONS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Aug 30, 12:23 AM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 30, 12:23 AM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1223 AM EDT TUE AUG 30 2005
.SHORT TERM (REST OF TONIGHT)...
ADDED AREAS OF FOG FOR REST OF TONIGHT BASED ON SURFACE DATA
SHOWING VISIBILITIES DETERIORATING IN FOG PLUS TEMPERATURES AND
DEW POINTS CLOSE AND RECENT RAINS FURTHER MOISTENING SURFACE
LAYER.
&&
.PREVIOUS DISCUSSION...
(ISSUED 730 PM EDT MON AUG 29 2005)
SHORT TERM (REST OF TONIGHT)...
WILL BE SENDING OUT AN UPDATE TO DEPICT THE BREAK IN THE RAIN
TONIGHT. ALSO HAVE EXTENDED THE FFA FURTHER EAST ACROSS NWV AND
WMD DUE TO THE HEAVIER RAIN EXPERIENCED IN THESE AREAS TODAY.
PREVIOUS DISCUSSION...
(ISSUED 405 PM EDT MON AUG 29 2005)
SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
REMNANTS OF KATRINA FORECAST TO CONTINUE NORTHWARD TRACK INTO LOWER
OHIO VALLEY BY TUESDAY EVENING. LATEST GFS RUN TRACKS SYSTEM AND
AXIS OF HEAVIEST RAIN FURTHER WEST THAN PREVIOUS RUN. STILL EXPECT
RAIN TOTALS BETWEEN 2 AND 4 INCHES OVER OUR OH COUNTIES AND LESSER
AMOUNTS ELSEWHERE. ISSUED FLASH FLOOD WATCH FOR 8 OH COUNTIES LATE
TONIGHT THROUGH WEDNESDAY MORNING.
LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
RAIN SHOULD TAPER OFF WEDNESDAY NIGHT AS EXTRATROPICAL LOW PULLS
NOUTHEASTWARD AND AWAY FROM OUR REGION. REMAINDER OF LONG TERM LOOKS
DRY.
AVIATION...
MOIST BOUNDARY WILL REMAIN ACROSS THE UPPER OHIO VALLEY AS KATRINA
TRACKS NORTHWARD THRU FCST PD. ALTHOUGH MODELS ARE NOT IN FULL
AGREEMENT..GFS..NAM AND RUC ALL SUPPORT THE CONTINUANCE OF THIS
FEATURE. GENERALLY VFR CONDS WITH OCNL MVFR IN -RA BR THIS AFTN AND
ERLY TNGT. CONDS DETERIORATING OVRNGT TO VSBYS BLO 3SM -RA AND MVFR
CIGS BY TUE AM.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR MDZ001 FROM 4 AM TUESDAY TO NOON
WEDNESDAY.
OH...FLASH FLOOD WATCH FOR OHZ039>041-048>050-057>059-068-069 FROM
4 AM TUESDAY TO NOON WEDNESDAY.
PA...NONE.
WV...FLASH FLOOD WATCH FOR WVZ012-021>023-041 FROM 4 AM TUESDAY TO
NOON WEDNESDAY.
&&Hazardous weather outlook, Aug 29, 5:07 AM EDT, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 507 AM EDT MON AUG 29 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-300915- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 507 AM EDT MON AUG 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA... WESTERN MARYLAND...NORTHERN WEST VIRGINIA...SOUTHWEST PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS THE POSSIBILITY OF AN ISOLATED THUNDERSTORM TURNING SEVERE WITH DAMAGING WIND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND TUESDAY NIGHT...WITH THE MAIN CONCERN DAMAGING WIND. TORNADOES MAY ALSO BE POSSIBLE. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN...PERHAPS WITH AMOUNTS OVER 4 INCHES...TUESDAY INTO WEDNESDAY...WHICH COULD RESULT IN FLOODING PROBLEMS. THIS UPCOMING POTENTIAL FOR DAMAGING WIND AND FLOODING RAIN IS DUE TO THE COMBINATION OF A WARM FRONT...NOW STRETCHED SOUTHWEST TO NORTHEAST ACROSS THE UPPER OHIO VALLEY...AND THE PROJECTED MOVEMENT OF TROPICAL SYSTEM KATRINA ALONG THIS FRONT ON TUESDAY AND WEDNESDAY. ONE DIFFERENCE BETWEEN THIS WEEKS FLOOD POTENTIAL AND LAST SEPTEMBERS FLOODS...IS THAT THE SOIL CURRENTLY HAS LESS MOISTURE. THIS IS BECAUSE RAINFALL SO FAR THIS YEAR IS JUST TWO INCHES ABOVE NORMAL AS COMPARED TO BEING 12 INCHES ABOVE NORMAL AS IT WAS LAST YEAR JUST BEFORE TROPICAL SYSTEMS FRANCIS AND IVAN HIT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY NOT BE NEEDED TODAY OR TONIGHT. HOWEVER ON TUESDAY AND WEDNESDAY...THE SPOTTER NETWORK WILL LIKELY BE ACTIVATED.
Nearby
Wind Advisories in Pennsylvania, 2005Wind Advisories in Ohio, 2005Wind Advisories in West Virginia, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.